Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2004, 1:46 AM CDT for Holt County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 1:46 AM CDT (06:46 UTC)
- Expired
- Jun 16, 2004, 2:45 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160646 SVRLBF NEC089-160745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 AM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 245 AM CDT * AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EWING TO 8 MILES SOUTH OF AMELIA... AND MOVING NORTHWEST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHAMBERS AROUND 155 AM CDT PAGE AROUND 240 AM CDT INMAN...AMELIA AND 8 MILES SOUTHEAST OF ONEILL AROUND 245 AM CDT LAT...LON 4209 9832 4208 9906 4238 9907 4260 9835 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:28 PM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jun 15, 2:28 PM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT TUE JUN 15 2004 .DISCUSSION... SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP ACROSS ERN CO INTO KS. && .EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE 00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 15, 3:33 PM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE JUN 15 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-160217- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA. ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MASEK
In the hours before
Local storm report, Jun 15, 10:19 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 6 S HAYES CENTER 40.42N 101.02W
06/15/2004 0.75 INCH HAYES NE TRAINED SPOTTER
FUNNEL CLOUDS SPOTTED
&&
MBLocal storm report, Jun 15, 10:26 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 14 W OCONTO 41.14N 100.03W
06/15/2004 0.75 INCH CUSTER NE TRAINED SPOTTER
&&
MBLocal storm report, Jun 15, 10:27 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 5 N ELSIE 40.92N 101.39W
06/15/2004 0.88 INCH PERKINS NE PUBLIC
&&
MBLocal storm report, Jun 15, 10:28 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 6 S OGALLALA 41.04N 101.72W
06/15/2004 0.88 INCH KEITH NE TRAINED SPOTTER
&&
MBLocal storm report, Jun 15, 10:30 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 14 WNW OCONTO 41.22N 100.01W
06/15/2004 0.75 INCH CUSTER NE PUBLIC
CORRECTED FOR LOCATION.
&&
CDHLocal storm report, Jun 16, 1:00 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 SW ANSELMO 41.60N 99.89W
06/15/2004 0.88 INCH CUSTER NE CO-OP OBSERVER
0717 PM HAIL 3 SE MAXWELL 41.05N 100.49W
06/15/2004 1.00 INCH LINCOLN NE PUBLIC
0725 PM HAIL 7 SW MADRID 40.78N 101.64W
06/15/2004 1.75 INCH PERKINS NE TRAINED SPOTTER
0810 PM HAIL E SUTHERLAND 41.16N 101.13W
06/15/2004 1.75 INCH LINCOLN NE LAW ENFORCEMENT
0810 PM HAIL 5 W GRANT 40.84N 101.82W
06/15/2004 1.00 INCH PERKINS NE AIRPLANE PILOT
0810 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 1.75 INCH LINCOLN NE PUBLIC
0815 PM HAIL 6 SW ALMERIA 41.83N 99.54W
06/15/2004 0.75 INCH LOUP NE PUBLIC
CORRECTED FOR TIME.
0825 PM HAIL 5 W MAXWELL 41.08N 100.62W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
0830 PM HAIL 8 N MADRID 40.97N 101.54W
06/15/2004 2.50 INCH PERKINS NE PUBLIC
0835 PM HAIL 25 NE NORTH PLATTE 41.13N 100.77W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
CORRECTION FOR TIME.
0836 PM HAIL 4 NW BRANDON 40.84N 101.99W
06/15/2004 1.25 INCH PERKINS NE TRAINED SPOTTER
HAIL CONTINUED FOR 20 MINUTES
0912 PM HAIL 10 SE ROSCOE 41.03N 101.46W
06/15/2004 0.75 INCH KEITH NE PUBLIC
0915 PM HAIL 5 WNW NORTH PLATTE 41.16N 100.86W
06/15/2004 1.00 INCH LINCOLN NE PUBLIC
0920 PM HAIL 8 NW MERNA 41.57N 99.87W
06/15/2004 1.00 INCH CUSTER NE PUBLIC
0925 PM TSTM WND GST 3 S HERSHEY 41.11N 101.00W
06/15/2004 60 MPH LINCOLN NE TRAINED SPOTTER
0925 PM HAIL 7 W STAPLETON 41.48N 100.65W
06/15/2004 0.75 INCH LOGAN NE PUBLIC
0926 PM HAIL 3 S HERSHEY 41.11N 101.00W
06/15/2004 1.00 INCH LINCOLN NE TRAINED SPOTTER
0940 PM TSTM WND GST 2 SE IMPERIAL 40.50N 101.61W
06/15/2004 80 MPH CHASE NE TRAINED SPOTTER
0950 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 0.75 INCH LINCOLN NE NWS EMPLOYEE
FLOODED STREETS CARS STALLED
0958 PM HAIL 1 E NORTH PLATTE 41.13N 100.75W
06/15/2004 1.00 INCH LINCOLN NE NWS EMPLOYEE
1004 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 0.75 INCH LINCOLN NE NWS EMPLOYEE
1018 PM HAIL 6 S HAYES CENTER 40.42N 101.02W
06/15/2004 0.75 INCH HAYES NE TRAINED SPOTTER
FUNNEL CLOUDS SPOTTED
1025 PM HAIL 14 WNW OCONTO 41.22N 100.01W
06/15/2004 0.75 INCH CUSTER NE PUBLIC
CORRECTED FOR LOCATION.
1025 PM HAIL 5 N ELSIE 40.92N 101.39W
06/15/2004 0.88 INCH PERKINS NE PUBLIC
1025 PM HAIL 6 S OGALLALA 41.04N 101.72W
06/15/2004 0.88 INCH KEITH NE TRAINED SPOTTER
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 54 min |
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jun 15, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 44 min |
| Jun 15, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 37 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 15, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 46 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 60 min |
| Jun 15, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 15, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 41 min |
| Jun 15, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 15, 9:46 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 59 min |
| Jun 15, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 15, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jun 16, 12:01 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 16, 12:46 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.